



2023 AGRODEP ANNUAL CONFERENCE

"Building Resilient African Food Systems amid Health, Conflict & Climate Disruptions"

Agenda

- Nobleza Hotel, Kigali-Rwanda
- March 21-23, 2023





Day 1 March 21, 2023

Time (CAT)

08:30 AM-09:00 AM	Registration & Welcome Coffee	
	Plenary Session I: Opening Ceremony	30 min
	Welcoming Remarks	
	Dr. Ousmane Badiane AGRODEP Board Chair & Executive Chairperson, AKADEMIYA2023	
09:00 AM-09:30 AM	Opening Remarks Dr. Godfrey Bahiigwa Director, Rural Economy & Agriculture Department, African Union Commission	
	Dr. Olivier Kamana, Permanent Secretary, Ministry of Agriculture and Animal Resources, Rwanda	
	Moderator: Dr. Layih Butake Director, Communications and Outreach, AKADEMIYA2063	

Plenary Session II 90 min **Conference's Objectives** Ms. Tsitsi Makombe Director of External Relations, AKADEMIYA2063 **Conference Keynote Address:** "Building Resilient African Food Systems amid Health, Conflict and Climate Disruptions" Dr. Maximo Torero Chief Economist, FAO **Plenary Panel Discussion** Dr. Olivier Kamana 09:30 AM - 11:00 AM Permanent Secretary, Ministry of Agriculture and Animal Resources, Rwanda Dr. Joseph Nkurunziza Principal, College of Business & Economics, University of Rwanda Mr. Mathias Karangwa Director of Research, National Bank of Rwanda Dr. Antoine Bouët Director, CEPII and Non-Resident Senior Research Fellow - IFPRI Chair and Moderator: Dr. Ousmane Badiane AGRODEP Board Chair & Executive Chairperson, **AKADEMIYA2023** Family Photo just before break 11:00 AM-11:30 AM **Coffee and Networking Break Plenary Session III:** 25 min **Food Systems Transformation** 15 min Dr. John Ulimwengu Senior Research Fellow, IFPRI **Plenary Q&A** 10 min Chair and Moderator: Dr. Layih Butake Director, Communications and Outreach, **AKADEMIYA2063** 11:30 AM-1:00 PM **Parallel Session Illa:** 90 min Presentations by authors followed by comments from discussants on the papers they reviewed.

Presenters:

Emmanuel Orkoh

Thierry Urbain Yogo

Moderator:

Dr. Saadatou Alkassoum Sangaré

	Parallel Session IIIb: Presentations by authors followed by comments from discussants on the papers they reviewed.	90 min
	Presenters:	
11:30 AM-1:00 PM	Patrick Irungu	
	Agboola, L.W.	
	Johannes Tabi Atemnkeng	
	Moderator:	
	Dr. Mbouandi N. Mouhamed	
13:00 PM-14:00 PM	Lunch Break	
	Plenary Session A: Introduction to the Africa Agriculture Trade Outlook Portal (AfTOP)	
	Dr. Ismael Fofana Director, Capacity and Deployment, AKADEMIYA2063 AGRODEP TEAM	25 min
	Chair and Moderator: Dr. Layih Butake Director, Communications and Outreach, AKADEMIYA2063	
	Parallel Session IIIc [Food Systems Transformation]: Presentations by authors, followed by comments from discussants on the papers they reviewed.	90 min
14:30 PM-16:00 PM	Presenters:	
	Ogheneruemu Obi-Egbedi Salman K. K.	
	Sumun K. K.	
	Moderator: Dr. Emmanuel Orkoh	
	Parallel Session IIId [Food Systems Transformation]: Presentations by authors, followed by comments from discussants on the papers they reviewed.	90 min
	Presenters: Ayalneh Bogale	
	Joshua Ajetomobi	
	Moderator: Dr. Arcade Ndoricimpa	
16:00 PM-16:15 PM	Coffee and Networking Break	

Plenary Session B:

60 min

Introduction to the new AGRODEP Networks [Resilience Index Measurement and Analysis (RIMA), Impact Evaluation (IE), Sanitary, Phytosanitary (SPS), and Climate Change (CC)] and Presentation of the AGRODEP Membership Survey Report

16:15 PM-17:15 PM

Ms. Lea Vicky Magne Domgho

Senior Associate Scientist, Knowledge Systems

AKADEMIYA2063 | AGRODEP TEAM

Chair and Moderator: Dr. Augustin Wambo Yamdjeu,

Director, Knowledge Systems, AKADEMIYA2063 |

AGRODEP TEAM

07:00 PM-08:30 PM

Cocktail Reception

2023 AGRODEP ANNUAL CONFERENCE

②Kigali, Rwanda| March 21-23, 2023



Day 2 March 22, 2023

Time (CAT)

	Recap of Day 1	10 min
08:30 AM-09:00 AM	Dr. Paul Maina Guthiga Senior Scientist, Department of Knowledge Systems AKADEMIYA2063 AGRODEP TEAM	
09:00 AM-09:30 AM	Plenary Session IV: Climate Change and Resilience	30 min
	Session Framing Remarks	25 min
	Dr. Marco d'Errico Economist, RIMA Team Leader Agrifood Economics Division (ESA) Office and Emergency and Resilience (OER), FAO	
	Plenary Q&A [10min]	
	Chair and Moderator: Dr. Getaw Tadesse Director of Operational Support, AKADEMIYA2063	
	Parallel Session IVa:	90 min
	Presenters:	
	Tewodros N. Kahsay	
	Mekonnen B. Wakeyo	
09:30 AM - 11:00 AM	Manzamasso Hodjo	
	Moderator: Prof. Raphael Babatunde	
	Presentations by authors, followed by comments from discussants on the papers they reviewed.	

	Parallel Session IVb:	90 min
	Presenters:	
09:30 AM - 11:00 AM	Carren Pindiriri	
	Francis M. Mwaura	
	Moderator: Prof. Ayalneh Bogale	
	Presentations by authors, followed by comments from discussants on the papers they reviewed.	
11:00 AM-11:30 AM	Coffee and Networking Break	
	Plenary Session V:	25 min
	Trade and Markets	
	Session Framing Remarks 15 min	
	Dr. Ismael Fofana	
	Director, Capacity and Deployment, AKADEMIYA2063 AGRODEP TEAM	
	Plenary Q&A [10 min]	
	Chair and Moderator:	
11:30 AM-1:00 PM	Ms. Tsitsi Makombe Director of External Relations,	
11.50 AW 1.00 FW	AKADEMIYA2063	
	Parallel Session Va: Presentations by authors followed by comments from discussants on the papers they reviewed.	
	Presenters:	
	Emmanuel Orkoh	
	Saadatou A. Sangaré	
	Moderator:	
	Dr. Nicodeme Nimenya	
	Parallel Session Vb:	
	Presentations by authors followed by comments from discussants on the papers they reviewed.	
	Presenters:	
11:30 AM-1:00 PM	Mbouandi N. Mouhamed	
	Olayinka Idowu Kareem	
	Moderator:	
	Prof. Johannes Tabi Atemnkeng	
1:00 PM-2:00 PM	Lunch Break	
	Plenary Session C: Introduction to the AGRODEP new website	
2:00 PM-3:00 PM	Mr. Babacar Ceesay Senior Manager, Information Systems, AKADEMIYA2063	60 min
	Chair and Moderator: Dr. Layih Butake	
	Director, Communications and Outreach, AKADEMIYA2063	

4:00 PM-4:15 PM	Coffee and Networking Break	
4:15 PM-5:15 PM	Plenary Session D: Brief introduction to the Brown Bag Session This peer learning session will give AGRODEP members an opportunity to engage informally and share information on some of their ongoing activities and explore possible collaboration. Dr. Paul Guthiga Senior Scientist, Department of Knowledge Systems AKADEMIYA2063 AGRODEP TEAM	60 min
7:00 PM-8:30 PM	Open Space	

2023 AGRODEP ANNUAL CONFERENCE



Day 3 March 23, 2023

Time (CAT)

······································		
08:30 AM-09:00 AM	Process of Day 2 Dr. Greenwell Matchaya Senior International Researcher-Economics &	10 min
	ReSAKSS-Eastern and Southern Africa Lead, IWMI	
	Plenary Session VI:	25 min
	Empowerment, Gender, and Equality	
	Session Framing Remarks [15 min]	
09:00 AM-09:30 AM	TBD	
	Plenary Q&A [10min]	
	Chair and Moderator: Ms. Jeanne Pinay, RIMA Expert, FAO	
	05 min to transition to parallel sessions	
	Parallel Session Vla:	90 min
	Presenters:	
	Eric P. Feubi Pamen	
09:30 AM – 11:00 AM	François Joseph Cabral	
	Arcade Ndoricimpa	
	Moderator: Dr. Joshua Ajetomobi	

	Parallel Session VIb:	90 min
	Presenters:	
	Anthony Orji	
09:30 AM - 11:00 AM	Oluwasola E. Omoju	
	Eric P. Feubi Pamen	
	Moderator: Dr. Tewodros Negash Kahsay	
11:00 AM-11:30 PM	Coffee and Networking Break	
	Plenary Session VII: Micro Economic Analyses, Innovation and Technology	25 min
	Session Framing Remarks [15 min] Dr. Getaw Tadesse Director, Operational Support, AKADEMIYA2063	
	Plenary Q&A [10 min]	
	Chair and Moderator:	
11:30 AM-1:00 PM	Dr. Greenwell Matchaya Senior International Researcher-Economics & ReSAKSS-Eastern and Southern Africa Lead, IWMI	
	Parallel Session VIIa: Presentations by authors followed by comments from discussants on the papers they reviewed.	
	Presenters:	
	Otitoju, M. A.	
	Richardson Kojo Edeme	
	Eleni Yitbarek	
	Moderator:	
	Dr. Olayinka Idowu Kareem	
	Parallel Session VIIb: Presentations by authors followed by comments from discussants on the papers they reviewed.	
	Presenters:	
	Damien Mededji	
11:30 PM-1:00 PM	Anthony Orji	
	Moderator: Dr. Naomi Mathenge	
1:00 PM-2:00 PM	Lunch Break	

	Plenary Session VIII: Impact Evaluation and COVID-19	
2:00 PM-2:25 PM	Session Framing Remarks [15 min]	
	Dr. Nicola Francesconi KIT Royal Tropical Institute	25 min
	Chair and Moderator: Dr. Seraphin Niyonsenga Senior Scientist, AKADEMIYA2063	
	Parallel Session VIIIa: Presentations by authors, followed by comments from discussants on the papers they reviewed.	90 min
	Presenters:	
	Babatunde, R.O.	
	Jeanne Pinay	
2:30 PM-4:00 PM	Moderator: Eric P. Feubi Pamen	
2:30 PM-4:00 PM	Parallel Session VIIIb: Presentations by authors, followed by comments from discussants on the papers they reviewed.	90 min
	Presenters:	
	Evans S. Osabuohien	
	Salman, K. K.	
	Moderator: Prof. François Joseph Cabral	
4:00 PM-4:15 PM	Coffee and Networking Break	
	Plenary Session E:	60 min
	Closing of the 2023 AGRODEP Conference	
	Conference Summary	
4:15 PM-5:15 PM	Dr. Augustin Wambo Yamdjeu, Director, Knowledge Systems AKADEMIYA2063 AGRODEP TEAM	
	AGRODEP Members' Vote of Thanks By AGRODEP member [TBD]	
	Closing Remarks	
	Dr. Ousmane Badiane AGRODEP Board Chair & Executive Chairperson, AKADEMIYA2023	
	Dr. Telesphore Ndabamenye DG of Rwanda Agriculture & Animal Resources Board	
	Chair: Mr. Joseph Nyirimana Senior National Director, AKADEMIYA2063	



AGRODEP Headquarters

- AKADEMIYA2063 | Kicukiro/Niboye KK 341 St 22 | 1855 Kigali-Rwanda
- +221 77 761 73 02 | +250 788 315 318
- (a) hq-office@akademiya2063.org
- (www.agrodep.org/www.akademiya2063.org